MAUDE Adverse Event Report: ARTHROCARE CORPORATION 7.5CM ANTERIOR/POSTERIOR; BALLOON, EPISTAXIS

ARTHROCARE CORPORATION 7.5CM ANTERIOR/POSTERIOR; BALLOON, EPISTAXIS
Catalog Number RR 750
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Vomiting (2144); Epistaxis (4458); Swelling/ Edema (4577)
Date of Event 07/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an ent procedure with rhino rockets placed in bilateral nares for stopping blood flow from nose, patient became sick and started vomiting large clots.The physician removed rhino rocket from nares, but the left one was missing the absorbable tamponade of the device.It had somehow detached from the bulb of the device.Tamponade was not found on the patient, in patient bed or in emesis of patient.X-rays of the abdomen and chest neither showed the piece of the device anywhere in the patient.Patient was transferred to another facility due to heavy epistaxis.Patient discharged.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that after an ent procedure with rhino rockets placed in bilateral nares for stopping blood flow from nose after a fall, patient became sick and started vomiting large clots after 4 hours with the rhino rockets.The physician removed rhino rocket from nares, but the left one was missing the absorbable tamponade of the device.It had somehow detached from the bulb of the device.Tamponade was not found on the patient, in patient bed or in emesis of patient.X-rays of the abdomen and chest neither showed the piece of the device anywhere in the patient.Patient was transferred to another facility due to heavy epistaxis.Patient had a nosebleed in the er.Ct of face showed bilateral periorbital swelling, a midline frontal region hematoma.Patient discharged.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that all documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.Based on the limited information provided the clinical root cause of the reported rapid rhino tamponade detachment could not be determined.The device instructions for use notes to ¿monitor the device for any sign of deflation, which can cause dislodgement of the nasal catheter.¿ the reported nosebleed, vomiting, and ct results (swelling and hematoma) are consistent with symptoms from a trauma, therefore, the reported patient fall could not be ruled out as a contributing factor to the reported symptoms.Although it was reported the patient was discharged home, the status of the patient is unknown.Therefore, the patient impact beyond the reported events could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.Corrected data: h6: health effect - clinical and impact code.

Brand Name
7.5CM ANTERIOR/POSTERIOR
Common Device Name
BALLOON, EPISTAXIS
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17511454
Report Number3006524618-2023-00317
Device Sequence Number15502215
Product Code EMX
UDI-Device Identifier00817470006636
UDI-Public00817470006636
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberRR 750
Device Lot Number2112581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer08/25/2023
11/23/2023
Initial Report FDA Received Date08/11/2023
Supplement Report FDA Received Date09/04/2023
11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight95 KG